ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

Reply
 
Thread Tools Display Modes
  #1  
Old 12-10-12, 05:46 AM
ltoler123 ltoler123 is offline
Newbie
 

Join Date: Oct 2010
Location: Tuscaloosa, Alabama
Posts: 9
Thanks: 0
Thanked 1 Time in 1 Post
ltoler123 is on a distinguished road
Unhappy I can't figure out whats going on! I think I'm the only person whose experienced this

Okay so my doctor has been tweaking my medication and dosage every month because I'm absolutely determined to find the medication(s) and dosage that is the perfect fit for me. But here's my recent dosage/medications and then I'll tell you my problem! (By the way this is just the past few months, I've been on Vyvanse for three years.)

  • August- 70 mg Vyvanse: Worked fine but I felt that it was too high of a dose, side effect wise. Therapeutically, pretty on the money, but awful side effects. Wanted to move down to see if itd still be beneficial enough at a lower dose. (sleeping fine)
  • September- 60 mg Vyvanse: The only difference was it wore SO much faster! Like two hours faster. I didn't think that 10 mgs would make too much of a difference. (sleeping fine)
  • October- 50 mg Vyvanse, 20 mg Adderall ir as needed: Side effects less and the option of the evening Adderall if I had a longer day was awesome. Some days if I just had two morning classes and no homework I'd just take an Adderall in the morning with no side effects! (sleeping fine)
  • November- 40 mg Adderall ir: My doctor though that the Vyvanse might be the main source of my side effects, since the addition of Adderall didn't amplify them and when I only took Adderall my side effects were a fraction of what they were on Vyvanse. Also, I liked the option to cater my dosage on how much I needed that day. Being able to take anywhere from 10-40mgs made me feel like I was in control of my treatment and could make my own schedule, and not have to schedule school work and such around when my medication was in effect.
This current dosage seems to be my favorite. My doc told me to toy with when I take it to see when is best, and I've become a fan of taking 10mgs every 2-3 hours, three or four times a day, my day seems more even and smooth that way. I've only taken the full 40mgs at once one time, and I felt it was too much at one time.

Now the therapeutic benefits only last about 2-3 hours, which is expected since its an instant release, BUT I cannot sleep for about 12 hours after my last dose, and the latest I take it is four. I have noon classes every day so I generally don't have to get up early but being WIDE awake 12 hours after an instant release? If I took a Vyvanse at four I could manage to fall asleep by around 1:30.

I feel like I'm at such a catch 22 because the Vyvanse just had the worst side effects: outrageous sweating, headaches, intense dry mouth, and it made my body ache. Of course I have mild side effects from the Adderall (besides not being able to sleep), but there nothing I can't cure with steady hydration and a healthy diet. Far less intense than the Vyvanse! But I can't sleep! It's so frustrating, I can't figure out why Adderall effects my sleep so much and Vyvanse didn't. I mean logically one would think that the Vyvanse would effect my sleep more, being that extended release.

Has anyone else experienced this? Or know why Adderall does this to me and Vyvanse doesn't? Ugh it's so frustrating its almost 5am and I've about given up my battle with trying to sleep.
Reply With Quote
  #2  
Old 12-10-12, 05:57 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,621
Thanks: 5,802
Thanked 33,094 Times in 15,350 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: I can't figure out whats going on! I think I'm the only person whose experienced

Adderall contains levoamphetamine and Vyvanse does not. That is usually why people experience sleep issues or jitteriness
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Do anything to the person above you. minn306 Chit-Chat 220 11-08-14 02:26 AM
The Person Below Me i4got Fun & Games 1714 05-19-14 12:08 AM
A day or A night person? How does it affect your sleep? Keppig Sleeping 53 03-20-13 01:09 PM
Adult with ADD Romantic impulsiveness - dangerously so waywardclam Relationships & Social Issues 97 10-12-03 04:45 PM
Missing Person jimmmaaa Poetry 0 06-30-03 03:23 PM


All times are GMT -4. The time now is 06:54 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums